Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 144, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 14, 2017, 7:49 PM CDT for 4 counties in Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2017, 7:49 PM CDT (00:49 UTC)
- Expired
- Jun 14, 2017, 8:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Dickens County, TX, Kent County, TX, King County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 124 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 6:02 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2025 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2558 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:27 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 14, 6:27 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 627 PM CDT Wed Jun 14 2017 .AVIATION... Thunderstorms are likely to remain south and east of TAF sites this evening, but can't completely rule out a few storms forming along northward moving outflows mid to late evening. Should an outflow develop, as we've seen the past two evenings, will update to indicate the resulting winds, possible visibility reduction from dust, and maybe an indication of nearby cumulonimbus. Until then, however, modest low level southerly flow will dominate. RMcQueen && .PREV DISCUSSION... /issued 217 PM CDT Wed Jun 14 2017/ DISCUSSION... Powered by a closed upper low moving northeastward into the Prairie Provinces, a weak cold front has made its way through much of the Texas Panhandle. It appears to have lost its impetus entering mid-afternoon, and more important factors will come into play for the forecast this evening. A surface trough or dryline extends south of the front from near Memphis southwestward to near Denver City. To the south and east of this trough lies a moisture axis with a MLCAPE values of 2500-4000 J/kg and a weakening cap. Short-term hi-res models have been consistently breaking out thunderstorms on the western gradient of this moisture axis then moving to the east-southeast with convective initiation by 5 pm. Will nudge precip chances for the southeastern zones just into chance category for the evening. Shear is weaker than yesterday but remains adequate when combined with the amount of energy available. Isolated supercells with the potential for large hail remain possible. The focus for storms shifts northward Thursday as the subtropical upper ridge to our south begins to expand to the north. The surface trough/dryline is expected to be the focus again with good moisture remaining in place to its east. However, this appears to be the last decent chance for precipitation in the forecast period as the upper ridge expands further to north. The bulk of its expansion will be to our west as the center of the ridge moves to a position over AZ/NM this weekend, although there will be a significant extension of the ridge eastward across Texas. Will continue with temperatures well above normal and above the bulk of numerical guidance, although of note is the move warmer in the 12Z MOS values today. Sunday presents the possibility of precipitation as a decently strong cold front undercuts the upper ridge as a strong short wave trough moves across the northern Plains. Current thinking suggests the ridge will hold firm enough to suppress convection, but now with the models progging a stronger front, the actual low level focus could shift to the south of the forecast area late Sunday. Winds back to the southeast on Monday which might provide another opportunity for storms with a moist upslope flow, but the ridge still comes into play. Will keep both days dry. Of more certainty is a cool down for those days with forecast temps near seasonal norms. However, with the ridge not showing signs of weakening or repositioning and low level flow returning to south and southwest the heat will likely return Tuesday. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/05
Hazardous weather outlook, Jun 14, 11:06 AM CDT, 8 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1106 AM CDT Wed Jun 14 2017 TXZ021>044-151615- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1106 AM CDT Wed Jun 14 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight A few thunderstorms may develop late this afternoon and early evening mainly along and east of a line from Childress to Matador and down to Tahoka. While the far majority of the region will remain dry, there is potential for these few storms to produce hail up to the size of golfballs and damaging wind gusts as high as 70 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered thunderstorms will be possible again late Thursday afternoon and evening along with additional risks of large hail and damaging wind. Rain chances will then decrease toward the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed mainly off the Caprock this afternoon and evening.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 50 min |
| Jun 14, 11:21 PM CDT | Special Weather Statement | LUB | Hale | 24 min |
| Jun 15, 2:41 PM CDT | Heat Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more | 53 hr |
| Jun 15, 3:28 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 32 min |
| Jun 15, 3:58 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 32 min |
| Jun 15, 4:08 PM CDT | Flash Flood Warning | LUB | Hockley, Lamb | 112 min |
| Jun 15, 4:16 PM CDT | Areal Flood Advisory | LUB | Hockley | 89 min |
| Jun 15, 4:22 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 38 min |
| Jun 15, 4:26 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 34 min |
| Jun 15, 4:32 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 28 min |
| Jun 15, 4:54 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 36 min |
| Jun 15, 4:57 PM CDT | Areal Flood Warning | LUB | Hockley, Lynn, Terry | 2 hr |
| Jun 15, 4:57 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 33 min |
| Jun 15, 4:59 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 31 min |
| Jun 15, 5:14 PM CDT | Areal Flood Advisory | LUB | Lubbock | 91 min |
| Jun 15, 5:21 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 24 min |
| Jun 15, 5:25 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 35 min |
| Jun 15, 5:27 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 33 min |
| Jun 15, 5:35 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 40 min |
| Jun 15, 5:40 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 35 min |
| Jun 15, 5:55 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Garza | 35 min |
| Jun 15, 5:58 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 47 min |
| Jun 15, 6:06 PM CDT | Areal Flood Warning | LUB | Childress, Hall | 114 min |
| Jun 15, 6:10 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 35 min |
| Jun 15, 6:11 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 34 min |
| Jun 15, 6:43 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.